Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 308, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 13, 2008, 2:08 AM CDT for Harper County, Kansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 2:08 AM CDT (07:08 UTC)
- Expired
- Jun 13, 2008, 3:02 AM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:20 AM CDT | HAIL 1 | Attica, KS | |
| Jun 13, 2:38 AM CDT | HAIL 1.5 | Anthony, KS | |
| Jun 13, 2:52 AM CDT | TSTM WND GST 70 | Bluff City, KS | ESTIMATED 60 TO 70 MPH WINDS AND HALF INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 10:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2525 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 130708
SVRICT
KSC077-130815-
/O.NEW.KICT.SV.W.0308.080613T0708Z-080613T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
208 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 315 AM CDT.
* AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHWEST OF CORWIN...OR 12 MILES SOUTHEAST OF
MEDICINE LODGE...AND MOVING EAST AT 36 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...HARPER...
RUNNYMEDE...WALDRON...CRYSTAL SPRINGS.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THIS IS A DANGEROUS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9824 3699 9833 3701 9835 3738 9836
3738 9821 3738 9786 3699 9787 3699 9823
TIME...MOT...LOC 0708Z 266DEG 31KT 3717 9839
$$
JAKUB4 follow-up statements
000
WWUS53 KICT 130715
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT FRI JUN 13 2008
KSC077-130815-
/O.CON.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
215 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 315 AM CDT...
AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 70 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF ATTICA...OR 13 MILES SOUTHEAST OF MEDICINE
LODGE...MOVING EAST AT 36 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ATTICA BY 220 AM CDT.
NEAR ANTHONY BY 240 AM CDT.
THE TOWNS OF CRYSTAL SPRINGS AND DANVILLE ARE ALSO IN THE PATH OF
THIS DANGEROUS STORM.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9824 3699 9833 3701 9835 3738 9836
3738 9821 3738 9786 3699 9787 3699 9823
TIME...MOT...LOC 0715Z 271DEG 31KT 3721 9831
$$
JAKUB000
WWUS53 KICT 130728
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 AM CDT FRI JUN 13 2008
KSC077-130815-
/O.CON.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
228 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 315 AM CDT...
AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED
NEAR ATTICA...OR 7 MILES NORTHWEST OF ANTHONY...MOVING EAST AT 42
MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ANTHONY BY 235 AM CDT.
THE TOWNS OF CRYSTAL SPRINGS AND DANVILLE ARE ALSO IN THE PATH OF
THIS DANGEROUS STORM.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9824 3699 9833 3701 9835 3738 9836
3738 9821 3738 9786 3699 9787 3699 9823
TIME...MOT...LOC 0728Z 264DEG 37KT 3720 9811
$$
JAKUB000
WWUS53 KICT 130748
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT FRI JUN 13 2008
KSC077-130815-
/O.CON.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
248 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 315 AM CDT...
AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR BLUFF CITY...OR 8 MILES SOUTHEAST OF ANTHONY...MOVING
EAST AT 42 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF HARPER COUNTY...
INCLUDING THE TOWN OF BLUFF CITY.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9822 3738 9824 3738 9816 3738 9815
3738 9786 3699 9787
TIME...MOT...LOC 0748Z 269DEG 37KT 3709 9786
$$
JAKUB000
WWUS53 KICT 130802
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
301 AM CDT FRI JUN 13 2008
KSC077-130811-
/O.CAN.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
301 AM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY HAS BEEN
CANCELLED...
AT 258 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9822 3738 9824 3738 9816 3738 9815
3738 9786 3699 9787
TIME...MOT...LOC 0801Z 269DEG 37KT 3709 9769
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:59 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 11:59 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1159 PM CDT THU JUN 12 2008 .AVIATION... FOR 06Z TAFS...MAIN AVIATION CONCERN REMAINS STORM CHANCES THROUGH MAINLY THE OVERNIGHT HOURS. STORMS CONTINUE TO TRACK ALONG THE COLD FRONT THROUGH SE KS. IT IS POSSIBLE THAT ADDITIONAL STORMS WILL DEVELOP SOUTHWEST OF THIS ACTIVITY OVER EXTREME SOUTH CENTRAL KANSAS AND TRACK EAST. THEREFORE KCNU WILL HAVE THE HIGHEST POTENTIAL TO EXPERIENCE STRONG STORMS THROUGH THE OVERNIGHT HOURS. KICT WILL CONTINUE TO HAVE A CHANCE OF STORMS OVERNIGHT BUT WITH MUCH LESS CONFIDENCE THAN KCNU. SOME ADDITIONAL ACTIVITY IS OCCURRING OVER CENTRAL KS WHERE TWO SURFACE BOUNDARIES HAVE COLLIDED. IN ADDITION THIS AREA IS CLOSE TO THE UPPER WAVE. THIS ACTIVITY OVER CENTRAL KS IS NOT EXPECTED TO BECOME SEVERE AND WILL LIKELY WEAKEN AS THE STORMS TRACK NORTHEAST. THE THREAT FOR STORMS WILL LINGER AT KCNU THROUGH THE MORNING HOURS BEFORE ENDING IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 1053 PM CDT THU JUN 12 2008/ UPDATE... UPDATED TO ADJUST POPS AND TO DOWNGRADE THREAT IN HWO. CURRENTLY HAVE A LINE OF STRONG STORMS ORIENTED GENERALLY ALONG THE SURFACE BOUNDARY. OVER THE LAST COUPLE OF HOURS THESE STORMS HAVE DECREASED IN INTENSITY AS THE OUTFLOW HAS NOW PUSHED OUT AHEAD OF THE LINE. HEAVY RAIN...QUARTER HAIL AND 60 MPH WILL STILL BE POSSIBLE WITH THE STRONGER STORMS EMBEDDED WITHIN THIS LINE. BOTH THE RUC AND NAM AGREE ON DEVELOPING ADDITIONAL STORMS GENERALLY ALONG THE KS/OK BORDER AND TRACKING THIS ACTIVITY THROUGH SOUTHEAST KANSAS VERY LATE TONIGHT. THIS DEVELOPMENT WOULD BE ASSOCIATED WITH INCREASED LOW LEVEL JET CONVERGENCE AS AN UPPER WAVE LIFTS NORTHEAST ACROSS THE AREA. IN ADDITION THE AREA WILL BE SITUATED UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET. CURRENT THINKING IS THAT WHILE STRONG STORMS WILL CONTINUE TO IMPACT EXTREME SOUTHERN AND SE KS...WERE NOT EXPECTING A SIGNIFICANT WIDESPREAD SEVERE THREAT...WITH MOST OF THE ACTIVITY TOWARD THE LOWER END OF SEVERE. THE MAIN SEVERE THREAT WOULD THEN BECOME FLOODING...ESPECIALLY IF ANOTHER AREA OF STORMS DEVELOP AFTER 2AM LIKE THE NAM AND RUC ARE ADVERTISING. LAWSON PREV DISCUSSION... /ISSUED 658 PM CDT THU JUN 12 2008/ AVIATION... FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS WILL BE STORM CHANCES. STORMS ONCE AGAIN FIRED ALONG THE COLD FRONT WHICH IS SITUATED JUST NORTH OF THE KANSAS TURNPIKE. JUST LIKE LAST NIGHT THESE STORMS QUICKLY BECAME SEVERE. THESE STORMS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE EVENING HOURS AS THEY SLOWLY PROGRESSES SOUTHEAST. THROUGH 03Z KICT WILL HAVE THE BEST SHOT TO EXPERIENCE STORMS...SOME POSSIBLY SEVERE. AFTER 03Z THIS AREA OF STORMS WILL START TO AFFECT SOUTHEAST KANSAS(KCNU). AFTER 12Z THIS ACTIVITY WILL BE CONFINED TO LOCATIONS SOUTHEAST OF THE TURNPIKE. PREV DISCUSSION... /ISSUED 309 PM CDT THU JUN 12 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AGAIN THIS AFTERNOON AND EVENING...THEN HEAVY RAIN FOR TONIGHT AND INTO FRIDAY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. TONIGHT: THE COLD FRONT HAS BEEN MEANDERING THROUGH THE DAY...MOVING A FEW MILES NORTH...THEN A FEW MILES SOUTH...ETC. EXPECTATION IS THAT STORMS WILL DEVELOP ALONG THE FRONT AND AFFECT MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. DEEP SHEAR INCREASES TO AROUND 60 KNOTS ACROSS SOUTH CENTRAL KANSAS THIS EVENING AND EVEN ACROSS SOUTHEAST KANSAS DEEP SHEAR IS OVER 40 KNOTS...SUFFICIENT FOR SUPERCELLS. MLCAPE VALUES COULD BE OVER 4000 ACROSS PARTS OF SOUTHEAST KANSAS AS WELL. EARLY ON THIS EVENING...DISCRETE SUPERCELLS WITH HAIL...WIND...HEAVY RAINFALL AND PERHAPS SOME ISOLATED TORNADOES WILL BE THE MAIN THREAT. LATER (AFTER 03Z OR SO) THE THREAT WILL SHIFT TO MAINLY HEAVY RAINFALL AND FLOODING. WARM CLOUD DEPTHS ARE 3000 TO 4000 KM AND PLENTY SUFFICIENT FOR HEAVY RAINFALL. AREAS EAST OF THE TURNPIKE HAVE RECEIVED QUITE A BIT OF PRECIPITATION ALREADY THE PAST COUPLE WEEKS...AND SOILS ARE STILL SATURATED. WITH THE STORMS CONTINUALLY AFFECTING THE SAME AREAS...CONFIDENCE IS HIGH THAT THERE WILL BE SOME FLOODING. WE WILL EXPAND THE FLOOD WATCH WEST TO THE TURNPIKE AND START IT EARLIER (00Z). HOWEVER...BE AWARE THAT THE HEAVIEST RAINS ARE EXPECTED OVERNIGHT. FRIDAY-SATURDAY: RAIN WILL LIKELY LINGER THROUGH MUCH OF THE DAY ACROSS SOUTHEAST KANSAS...BUT SHOULD NOT BE SIGNIFICANT. PRECIPITATION WILL BE EAST OF THE AREA BY FRIDAY EVENING...AND SKIES WILL BE SUNNY FOR SATURDAY AND ALLOW FOR SOME OF THE MOISTURE TO EVAPORATE. TEMPERATURES SHOULD BE ABLE TO CLIMB ABOVE NORMAL FOR THIS TIME OF YEAR WITH THE STRONG SUNSHINE...BUT DEPENDING HOW MUCH PRECIPITATION OCCURS THESE TEMPERATURES MAY NEED TO BE LOWERED SOME. SUNDAY-WEDNESDAY: ANOTHER SURFACE FRONT PUSHES SOUTHEAST ON SUNDAY AND INTO MONDAY...BRINGING THE NEXT CHANCES FOR THUNDERSTORMS. THERE IS SOME LOW LEVEL FRONTOGENESIS ACROSS THE AREA DURING THIS TIME....AND SHEAR AND INSTABILITY ARE ENOUGH FOR POTENTIALLY SEVERE STORMS. WE DID INCREASE PRECIPITATION CHANCES ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA ESPECIALLY SUNDAY NIGHT THROUGH MONDAY NIGHT. TUESDAY AND WEDNESDAY SHOULD BE DRY WITH SURFACE HIGH PRESSURE IN CONTROL...ALTHOUGH THERE ARE SOME SMALL CHANCES FOR THUNDERSTORMS ACROSS CENTRAL KANSAS EACH EVENING WITH NORTHWEST FLOW ALOFT. CONFIDENCE IS MODERATE FOR SUNDAY INTO MONDAY...BUT LOWER FOR TUESDAY AND WEDNESDAY GIVEN THE NORTHWEST FLOW. SCHRECK AVIATION... FOR THE 18Z TAF SUITE...A QUASI-STATIONARY FRONT FROM NEAR EMPORIA TO WICHITA WILL BE THE FOCUS FOR CONVECTION...SOME SEVERE...LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE FRONT WILL MOVE SOUTH AS A COLD FRONT TONIGHT. MAINLY VFR CONDITIONS...WITH MVFR CIGS AND VSBYS EXPECTED IN AND NEAR CONVECTION THROUGH 12Z-14Z FRI MORNING. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 82 59 87 / 30 40 10 10 HUTCHINSON 62 83 58 87 / 20 20 10 10 NEWTON 63 83 58 87 / 20 30 10 10 ELDORADO 65 82 58 86 / 50 40 10 10 WINFIELD-KWLD 67 81 60 87 / 90 50 10 10 RUSSELL 59 84 56 89 / 20 10 10 10 GREAT BEND 59 84 57 89 / 20 10 10 10 SALINA 59 84 57 89 / 20 10 10 10 MCPHERSON 61 83 58 87 / 20 10 10 10 COFFEYVILLE 67 81 60 87 / 100 80 10 10 CHANUTE 67 81 59 86 / 100 80 10 10 IOLA 66 81 58 87 / 90 80 10 10 PARSONS-KPPF 67 81 59 87 / 100 80 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KSZ053-069>072-083- 092>096-098>100. &&
Hazardous weather outlook, Jun 12, 11:00 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1100 PM CDT THU JUN 12 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1100 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS OVERNIGHT. THE STRONGER STORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. ADDITIONALLY...OVERNIGHT STORMS WILL PRODUCE HEAVY RAINFALL WHICH WILL RESULT IN FLOODING...ESPECIALLY THROUGH PARTS OF SOUTHEAST KANSAS LATE TONIGHT. SEE THE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS COULD BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO 50 MPH IN PARTS OF SOUTHEAST KANSAS. ALSO HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE IN THAT AREA INTO FRIDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED FROM LATE THIS AFTERNOON THROUGH THE EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/KED/ELDER/LAWSON
In the hours before
Special weather statement, Jun 13, 12:37 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1237 AM CDT FRI JUN 13 2008 KSZ071-072-095-096-130630- ALLEN-NEOSHO-WILSON-WOODSON- 1237 AM CDT FRI JUN 13 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN...NEOSHO...WILSON AND WOODSON COUNTIES... AT 1232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRONSON TO GALESBURG...AND MOVING EAST AT 31 MPH. WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Jun 13, 12:50 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 4 NNE WINFIELD 37.32N 96.94W
06/12/2008 COWLEY KS EMERGENCY MNGR
EMERGENCY MANANGER REPORTED ROOF DAMAGE ON A HOME AND
DAMAGE TO OUT BUILDINGS NORTHEAST OF WINFIELD. A CAMPER
AND PROPANE TANK WERE ALSO DAMAGED ON THE PROPERTY.
&&
CDJSpecial weather statement, Jun 13, 1:20 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 120 AM CDT FRI JUN 13 2008 KSZ099-100-130715- LABETTE-MONTGOMERY- 120 AM CDT FRI JUN 13 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE AND MONTGOMERY COUNTIES... AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ELK CITY TO PARSONS...AND MOVING EAST AT 35 MPH. WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS...AND SOME MINOR FLOODING PROBLEMS...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF LABETTE AND MONTGOMERY COUNTIES. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. JAKUB
Local storm report, Jun 13, 1:34 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM FLOOD 7 NE ROSE HILL 37.64N 97.04W
06/13/2008 BUTLER KS LAW ENFORCEMENT
WATER OVER HAVERHILL ROAD BETWEEN 120TH AND 130TH.
&&
RBLLocal storm report, Jun 13, 1:36 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM FLOOD 3 N SEVERY 37.67N 96.23W
06/13/2008 GREENWOOD KS LAW ENFORCEMENT
WATER OVER K-99 NORTH OF SEVERY
&&
RBLLocal storm report, Jun 13, 1:38 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM FLOOD FREDONIA 37.53N 95.82W
06/13/2008 WILSON KS LAW ENFORCEMENT
MINOR FLOODING REPORTED IN THE TOWN OF FREDONIA
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Areal Flood Warning | ICT | Marion | 3 hr |
| Jun 12, 7:13 PM CDT | Tornado Warning | ICT | Chase | 22 min |
| Jun 12, 7:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 53 min |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 63 min |
| Jun 12, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 63 min |
| Jun 12, 8:14 PM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 3 hr |
| Jun 12, 8:17 PM CDT | Tornado Warning | ICT | Chase, Greenwood | 58 min |
| Jun 12, 8:27 PM CDT | Areal Flood Warning | ICT | Butler | 4 hr |
| Jun 12, 8:29 PM CDT | Tornado Warning | ICT | Sedgwick | 34 min |
| Jun 12, 8:42 PM CDT | Flash Flood Warning | ICT | Chase | 4 hr |
| Jun 12, 8:50 PM CDT | Tornado Warning | ICT | Butler | 55 min |
| Jun 12, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 64 min |
| Jun 12, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 59 min |
| Jun 12, 9:39 PM CDT | Areal Flood Warning | ICT | Butler | 33 hr |
| Jun 12, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 60 min |
| Jun 12, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Elk, Greenwood | 78 min |
| Jun 12, 11:02 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 6 hr |
| Jun 12, 11:13 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jun 12, 11:53 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 9 hr |
| Jun 13, 2:07 AM CDT | Areal Flood Warning | ICT | Sedgwick | 11 hr |
| Jun 13, 2:20 AM CDT | Flash Flood Warning | ICT | Elk, Greenwood | 10 hr |
| Jun 13, 2:29 AM CDT | Flash Flood Warning | ICT | Wilson | 10 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Allen, Neosho | 7 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Neosho | 42 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Labette, Neosho | 66 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Labette | 3 days |
| Jun 13, 2:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 65 min |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| Jun 13, 2:57 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| Jun 13, 3:21 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 54 min |
| Jun 13, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 58 min |
| Jun 13, 4:51 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Woodson | 6 hr |
| Jun 13, 4:56 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 34 min |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 53 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Cowley | 19 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Sumner | 19 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Cowley | 24 hr |
| Jun 13, 10:28 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Woodson | 21 hr |
| Jun 13, 12:03 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 31 hr |
| Jun 13, 12:25 PM CDT | Areal Flood Warning | ICT | Wilson | 20 hr |
| Jun 13, 12:55 PM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| Jun 13, 1:58 PM CDT | Areal Flood Warning | ICT | Montgomery | 29 hr |
| Jun 13, 3:41 PM CDT | Areal Flood Warning | ICT | Cowley | 27 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.